Hail, King William
- When
- June 12, 7:35 PM EST
- Where
- King William County, Manquin
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.700, -77.150
Nickel size hail fell at Manquin.
Scattered thunderstorms produced isolated large hail over eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered thunderstorms produced isolated large hail over eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 12, 7:19 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 PM EDT TUE JUN 12 2007
.SYNOPSIS...
LOW PRESSURE REMAINS NEARLY STATIONARY OVER THE NORTHERN ATLANTIC
OCEAN THROUGH THURSDAY. SEVERAL WEAK AREAS OF ENERGY WILL ROTATE
AROUND THE BACK SIDE OF THIS LOW...RESULTING IN PERIODIC CHANCES
FOR SHOWERS OR THUNDERSTORMS THROUGH WEDNESDAY NIGHT OR THURSDAY.
HIGH PRESSURE BUILDS INTO THE AREA THURSDAY NIGHT INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
CONVECTION WHICH FIRED ACROSS MD HAS CONSOLIDATED INTO A LINE OF
SHWRS AND TSTMS PUSHING INTO THE NRN CWA. CAPE IS DECREASING NOW
AFTER SUNSET AND THE LIFT IS DIMINISHING SO THIS CONVECTION WILL
SLOWLY WEAKEND AND DISSIPATE AS IT MOVES S THRU THE AREA. MOST
AREAS N OF RIC WILL SEE SOME RAIN THRU MIDNIGHT WHILE S OF RIC THE
SHWRS AND TSTMS WILL BE MORE SCATTERED. WITH UPPER AIR IMPULSE
PASSING S OF THE AREA AFTER MIDNIGHT ONLY ISOLATED SHWRS WILL
REMAIN. WINDS BECOME MAINLY OFF THE WATER TONIGHT WHICH WILL HOLD
UP TEMPS SOME.
&&
.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFTER PASSAGE OF WEAK SFC BNDRY EARLY...HIGH PRES WEDGES DOWN THE
EASTERN SLOPES ON WED. COOLER/CLOUDIER CONDS WILL HIGHLIGHT THIS
FCST PERIOD AS MARINE LAYER BECOMES ENTRENCHED ACRS THE CNTRL MID
ATLC. HIGHS GENERALLY IN THE M-U70S WED AND EVEN COOLER ON THU AS
LOW LVL THICKNESSES CONT TO DROP. PCPN CHCS TRICKY...LARGELY
DEPENDENT ON TIMING OF ADDITIONAL WEAK SHORT WAVE ENERGY ROTATING
AROUND THE NEARLY STATIONARY UPR LOW SE OF NEW ENG. WILL CONT TO
HIGHLIGHT THE BEST CHCS DURING THE FAVORABLE DIURNAL PEAK TIMES OF
LATE AFTN/EVE BUT CANT TOTALLY RULE OUT PCPN DURING OVRNGT HOURS
AS WELL GIVEN THE POTENTIAL UPPER FORCING AND MOISTURE LADEN
ONSHORE FLOW. POPS WILL REMAIN IN THE CHC CATEGORY GIVEN THE TIMING
UNCERTAINTY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE MEANDERING UPR LOW OFF NEW ENG FINALLY BECOMES ABSORBED IN THE
DOWNSTREAM WESTERLY FLOW BY LATE IN THE WEEK OR EARLY IN THE
WEEKEND. LEFT FRIDAY DRY FOR NOW BUT CONCERNED THAT THE STALLED
PATN MAY HAVE TENDENCY TO SLOW DOWN THE LIFTING AND ABSORPTION OF
THE UPR LOW UNTIL LATER IN THE WEEKEND. EVENTUALLY AMPLIFICATION
OF THE DOWNSTREAM UPR RDG EASTWARD WILL BRING HOTTER AND DRIER
CONDS INTO THE MID ATLC REGION...MOST LIKELY BEGINNING LATE
WEEKEND AND CONTINUING INTO EARLY NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR EXCEPT SHWRS AND TSTMS MOVG THRU RIC BEFORE MIDNIGHT. IFR FOG
DEVELOPING OVER SBY AROUND MIDNIGHT. ALL AREAS VFR AFTER SUNRISE
ON WED. CHC OF TSTMS AGAIN DURING THE AFTN MAINLY NEAR SBY AND RIC
ON WED WITH PSBL MVFR CONDS. LOW PRES OFF THE NEW ENGLAND COAST
CONTINUES TO BRING N-NE FLOW OVER THE MID ATLANTIC REGION THRU
SAT BUT MAINLY VFR CONDITIONS ON THU FRI AND SAT. SOME EARLY AM
FOG THU AND FRI.
&&
.MARINE...
SURFACE LOW PRESSURE EAST OF SOUTHERN NEW ENGLAND COAST ALLOWING FOR
TRANSITION TO MORE LLVL NE FLOW ATTM...WHICH WL PERSIST INTO LT WEEK
PERIOD. STILL ON TRACK FOR SURGE LT TNGT AND ESPECIALLY WED/THU. WNDS WL
GENLY RUN 15-20 KT...RIGHT AT BORDERLINE SCA CRIT FROM ERY WED
THROUGH THU NGT. WL RAISE SCAS FOR THE SOUTHERN CHES BAY...TO GO
WITH EXISTING SCA FOR COASTAL WATERS...AND WL RUN THEM THROUGH LT
THRU ERY THU MORNING AS PER LOCAL POLICY. HOWEVER...SCA COULD BE
NEEDED THROUGH ERY FRI. WE TRANSITION TO A MORE BENIGN PATTERN
OVER WATERS HEADING INTO WKND...WITH LOW PRESS PULLING NORTH AND
EAST OF CONUS...AND SURFACE HIGH PRESSURE BUILDING OVER THE
REGION.
&&
.TIDES/COASTAL FLOODING...
LOCAL GUIDANCE SHOWING TIDES RUNNING ARND A FOOT ABOVE NORMAL
TOMORROW AFTERNOON AND EVENING. CONSIDERING APPROACHING NEW MOON
CYCLE...COULD HAVE SOME MINOR COASTAL FLOODING CONCERNS IN AND
AROUND TIMES OF HIGH TIDE TOMORROW NIGHT/THURSDAY. WL PASS
CONCERNS ONTO NEXT SHIFT FOR REEVALUATION...AND WL CONTINUE TO MONITOR.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR NCZ102.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ632-633.
SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...BTC
NEAR TERM...JB
SHORT TERM...BTC
LONG TERM...BTC
AVIATION...JB
MARINE...JB/MAM
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 526 PM EDT TUE JUN 12 2007 MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096-097-132130- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 526 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ONCE AGAIN WEDNESDAY...WITH LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS AS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ024-025-NCZ017-102-VAZ095-098>100-132130- INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 526 PM EDT TUE JUN 12 2007 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ONCE AGAIN WEDNESDAY...WITH LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS AS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ANZ630>633-650-652-654-656-658-132130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 526 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING HOURS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ONCE AGAIN WEDNESDAY...WITH LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS AS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 715 PM EDT TUE JUN 12 2007 NCZ012-013-030-130000- BERTIE NC-HERTFORD NC-NORTHAMPTON NC- 715 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AULANDER...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ROXOBEL AT 730 PM EDT...KELFORD AT 735 PM EDT...LEWISTON WOODVILLE AT 745 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 716 PM EDT TUE JUN 12 2007 VAZ064-074-075-130030- CAROLINE VA-ESSEX VA-WESTMORELAND VA- 716 PM EDT TUE JUN 12 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY AND WESTERN PORTIONS OF NORTHERN NECK... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 19 MILES NORTHEAST OF BOWLING GREEN...OR ABOUT 10 MILES WEST OF COLONIAL BEACH...MOVING SOUTHWEST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PORT ROYAL AT 725 PM EDT...RAPPAHANNOCK ACADEMY AT 735 PM EDT...VILLBORO AT 740 PM EDT...BOWLING GREEN AT 745 PM EDT...MILFORD AT 750 PM EDT...CEDON AT 755 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED IN ASSOCIATION WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 731 PM EDT TUE JUN 12 2007 NCZ013-014-VAZ092-130015- GATES NC-HERTFORD NC-SOUTHAMPTON VA- 731 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM DEVELOPING IN NORTHEAST NORTH CAROLINA... AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM DEVELOPING OVER SOUTHEASTERN SOUTHAMPTON COUNTY...OR ABOUT 9 MILES SOUTH OF FRANKLIN...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIDDICKSVILLE AT 740 PM EDT...BARTONSVILLE AT 755 PM EDT...COMO AT 800 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 735 PM EDT TUE JUN 12 2007 VAZ063-072-083-130030- HANOVER VA-KING WILLIAM VA-NEW KENT VA- 735 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORMS MOVING THROUGH HANOVER...KING WILLIAM AND NEW KENT COUNTIES IN VIRGINIA... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF TALLEYSVILLE...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WESTWOOD AT 740 PM EDT...ORAPAX FARMS AT 800 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 818 PM EDT TUE JUN 12 2007 VAZ049-130115- LOUISA VA- 818 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM MOVING INTO THE EASTERN VIRGINIA PIEDMONT... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOUISA...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOUISA...AND...LOUISA AIRPORT AT 835 PM EDT...TREVILIANS AT 840 PM EDT...BYRD MILL AT 850 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 820 PM EDT TUE JUN 12 2007 VAZ062-063-130115- GOOCHLAND VA-HANOVER VA- 820 PM EDT TUE JUN 12 2007 ...STRONG THUNDERSTORM MOVING INTO WESTERN HANOVER...EASTERN GOOCHLAND... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTHEAST OF GOOCHLAND...OR ABOUT 7 MILES NORTH OF ASHLAND...MOVING SOUTHWEST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GILMAN...AND...GOODALL AT 835 PM EDT... ROCKVILLE AT 850 PM EDT...CENTERVILLE...AND...JOHNSONS SPRINGS AT 855 PM EDT...MANAKIN AT 905 PM EDT...SABOT...AND...CROZIER AT 910 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
The Norfolk radar (KAKQ), 81 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
2 hail. Local standard time, as filed.
Nickel size hail fell at Manquin.
Quarter size hail fell at Laurel Springs Road at Oak Hill Corner.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41729, 41730.